Alert archive / Nebraska / Freeze Warnings in 2021
Freeze Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Apr 21, 2021, 3:36 AM CDT for 5 counties in Iowa; 15 counties in Nebraska. It took effect at Apr 22, 2021, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2021, 3:36 AM CDT (08:36 UTC)
- In effect from
- Apr 22, 2021, 12:00 AM CDT
- Expired
- Apr 22, 2021, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Butler County, NE, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2760 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527 WWUS73 KOAX 210836 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 336 AM CDT Wed Apr 21 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-211700- /O.NEW.KOAX.FZ.W.0005.210422T0500Z-210422T1400Z/ /O.CON.KOAX.FZ.W.0004.000000T0000Z-210421T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 336 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... * TIMING...This morning and Thursday morning. * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 27. For the second Freeze Warning, sub-freezing temperatures as low as 27 expected. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...For the first Freeze Warning, until 9 AM CDT this morning. For the second Freeze Warning, from midnight tonight to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
5 follow-up statements
283 WWUS73 KOAX 211456 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 956 AM CDT Wed Apr 21 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-212300- /O.CON.KOAX.FZ.W.0005.210422T0500Z-210422T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 956 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... * TIMING...This morning and Thursday morning. * WHAT...Temperatures as low as 28 degrees. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From midnight tonight to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions may kill crops or other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Albright
344 WWUS73 KOAX 211858 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 158 PM CDT Wed Apr 21 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-220600- /O.CON.KOAX.FZ.W.0005.210422T0500Z-210422T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 158 PM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... * TIMING...This morning and Thursday morning. * WHAT...Temperatures as low as 27 degrees. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From midnight tonight to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions may kill crops or other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Albright
258 WWUS73 KOAX 220255 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 955 PM CDT Wed Apr 21 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-221100- /O.CON.KOAX.FZ.W.0005.210422T0500Z-210422T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 955 PM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THURSDAY... * TIMING...This morning and Thursday morning. * WHAT...Temperatures as low as 27 degrees. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...From midnight tonight to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions may kill crops or other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
470 WWUS73 KOAX 220810 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 310 AM CDT Thu Apr 22 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-221400- /O.CON.KOAX.FZ.W.0005.000000T0000Z-210422T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 310 AM CDT Thu Apr 22 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...This morning. * WHAT...Sub-freezing temperatures as low as 23 to 29. * WHERE...Portions of east central and southeast Nebraska and southwest Iowa. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
314 WWUS73 KOAX 221409 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 909 AM CDT Thu Apr 22 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-221515- /O.EXP.KOAX.FZ.W.0005.000000T0000Z-210422T1400Z/ Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 909 AM CDT Thu Apr 22 2021 ...FREEZE WARNING HAS EXPIRED... Temperatures have increased and freezing temperatures are no longer a concern. $$ Albright
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Apr 20, 6:45 PM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 6:45 PM CDT, 8 hours 51 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
645 PM CDT Tue Apr 20 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 333 PM CDT Tue Apr 20 2021
At 333 PM, a field of flat and unassuming cumulus was present over
the entire region. An indicator of a well mixed boundary layer
under subsidence aloft. To our west though the cumulus field was
more robust in it's verticality ahead of a weak shortwave trough,
and scattered rain/snow showers were evident on radar over the
Sand Hills and Dakotas. Temperatures were below average (upper
40s), though Lincoln had managed the 50 degree mark as of 3 PM.
Over the Next 48 Hours:
Frost and freeze conditions will remain the primary weather
concern through Thursday morning. There is currently a Freeze
Warning posted for 10 PM tonight to 9 AM Wednesday morning, and
there is moderate confidence that another Freeze Warning will be
issued for Wednesday night into Thursday morning. For tonight we
are forecasting minimum temperatures in the 27 to 32 degree range
and generally thinking we will see 2 to 5 hours of subfreezing
temps. If winds stay up overnight or clouds persist longer than
expected, then temperatures could be 2 to 4 degree warmer than
forecast. For tomorrow night, fewer clouds are expected, but a
shift to southerly winds after 4 AM could inhibit cooling to some
degree. The going forecast favors lows in the 27 to 32 degree
range again.
The other weather feature to watch in the next 48 hours will be a
weak shortwave that will drift through tonight and tomorrow. Right
now most CAMs support and increase in shower activity between 5 PM
and 10 PM this evening, with most of that activity occurring as
light/brief rain showers. Precipitation coverage should decrease
after 10 PM as diurnal forcing fades and lift becomes more focused
near the core of the weak shortwave. If we do get some
precipitation between 10 PM and 6 AM though, forecast boundary
layer profiles would support snow as the favored precipitation
type.
Thursday Afternoon & Friday:
Surface high pressure should set up over Kentucky/Tennessee during
this period, allowing southerly flow to return. Meanwhile a quick
moving shortwave trough will lift out of the Rockies. In
combination this should set us up for some light rain shower
activity Thursday evening/night, and bring relatively warmer
temperatures to the region. Highs should top out in the mid to
upper 50s Thursday before thicker cloud cover arrives later in
the day. Highs in the lower 60s are expected Friday. Rain amounts
should be around a tenth of an inch or less.
Over the Weekend:
A cold front is likely early Saturday, with high pressure building
in behind the front Saturday afternoon. The somewhat mild airmass
behind the front will keep temperature below normal Saturday
afternoon as highs climb to around 60 degrees. Winds may also be
breezy from the northwest, especially Saturday morning.
Warmer conditions can be anticipated Sunday, with ensembles
(CMCE, GEFS, and EPS) favoring a building ridge over the Plains. A
couple of the ensemble members and the deterministic GFS/ECMWF
have a weak disturbance riding over the ridge Sunday. Not a high
confidence feature in the forecast at this time range, but if it
comes to pass then we could see an isolated shower or thunderstorm
on Sunday. High temperatures on Sunday should climb into the
upper 60s or low 70s and winds should be gusty from the south (25
to 40 mph gusts).
Considerably Warmer Early Next Week:
Upper level ridging will likely be in control next Monday. Toss in
strong southerly flow over the Plains and we will be setup for
further warming. There is a good chance that high temperatures
will reach or exceed 80 degrees on a breezy Monday afternoon.
The weather pattern could get more interesting next Tuesday or
Wednesday with the CMCE, GEFS and EPS all suggesting a strong
trough moving out of the West. Toss in moisture return from
Sunday and Monday's southerly flow, and rain and thunderstorms are
possible.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 645 PM CDT Tue Apr 20 2021
Scattered rain and snow showers continue to push through the
area, with heavier snow showers capable of briefly dropping
visibility to under 1 mile. Low confidence on if one of these will
directly impact a TAF site, but seems like a brief reduction in
visibility with at least some lighter rain/snow seems pretty
likely at KLNK and KOFK given radar imagery. Showers should
gradually dissipate with loss of daytime heating, so less certain
in them reaching KOMA, so keeping VCSH mention for now. Following
the showers, some hints that lower clouds over northeast SD could
move through KOFK and KOMA overnight, possibly bringing MVFR
ceilings, but keeping SCT mention for now. Otherwise, should see
development of more cumulus at or above 5000 ft AGL Wednesday,
with northwest winds gusting in the 20 to 25 kt range.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Freeze Warning from 10 PM this evening to 9 AM CDT Wednesday for
NEZ050>053-065>068-078-088>093.
IA...Freeze Warning from 10 PM this evening to 9 AM CDT Wednesday for
IAZ069-079-080-090-091.
&&
DISCUSSION...Albright
AVIATION...CAHazardous weather outlook, Apr 20, 3:37 PM CDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 337 PM CDT Tue Apr 20 2021 IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-211045- Pottawattamie-Mills-Montgomery-Fremont-Page-Butler-Saunders- Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage- Johnson-Nemaha-Pawnee-Richardson- 337 PM CDT Tue Apr 20 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A Freeze Warning remains in place from 10 PM this evening to 9 AM Wednesday. Actions should be taken to protect sensitive outdoor vegetation. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Freezing temperatures are expected again Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-211045- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington- 337 PM CDT Tue Apr 20 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...Tonight and Wednesday Below freezing temperatures are expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Freezing temperatures are expected again Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Albright
Nearby
Freeze Warnings in Nebraska, 2021Freeze Warnings in Iowa, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.